MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.5MM TI RECON SCREW WITH T25 STARDRIVE 90MM; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.5MM TI RECON SCREW WITH T25 STARDRIVE 90MM; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.003.028
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient had a removal of the titanium locking screw due to increased pain.The patient was revised to a total right hip arthroplasty.The x-ray taken on (b)(6) 2018 revealed right femur neck fracture, fractured hip ball and broken proximal screws.On (b)(6) 2017, the patient fell from the basement stairs.On (b)(6) 2017, the patient was sent to (b)(6) hospital, (b)(6) and was implanted with unknown titanium rod and titanium locking screw.On (b)(6) 2017, after 10 months of continuous and increasing pain the patient had an x-ray of the patients hip and implant and showed normal recovery and explained that the pain would gradually diminish.Concomitant device reported: titanium cannulated lateral entry femoral recon nails (part #: 04.003.556s, lot #: 7144425, quantity #: 1).This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Customer quality investigation: the implant(s) was not returned, and the investigation will be completed based on the supplied image(s) from the attachments (1 image(s) from the attachment(s) located in notes & attachments section of the product complaint).The image(s) was reviewed, and the complaint condition for broken could be confirmed as the image shows 2 recon screws broken.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2018, the patient had a removal of the titanium locking screw due to increased pain and based on the x-ray that was taken on (b)(6) 2018 revealed right femur neck fracture of the proximal hardware screws and a fractured hip ball.The patient also underwent a total right hip arthroplasty.On (b)(6) 2017, the patient fell from the basement stairs.On (b)(6) 2017, the patient was sent to (b)(6) hospital, (b)(6) and was implanted with unknown titanium rod and titanium locking screw.On (b)(6) 2017, after 10 months of continuous and increasing pain the patient had an x-ray of the patients hip and implant and showed normal recovery and explained that the pain would gradually diminish.On (b)(6) 2018, an adjustment was done to place dislocated hip ball back into proper position of her right hip.On (b)(6) 2018, it was reported that the screws were broken without accident or impact.The patient still suffers from pain and has difficulty with movement and balance since the effort to stabilize her fractured leg.There was an addition of an inch of leg length to her fractured leg with the complications from broken screws and has subsequently fractured her sacrum vertically and horizontally.A procedure of shots is in progress and which provided some relief.Concomitant device reported: titanium cannulated lateral entry femoral recon nails (part #: 04.003.556s, lot #: 7144425, quantity #: 1).
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Customer quality investigation: the implant(s) was not returned, and the investigation will be completed based on the supplied image(s) from the attachments (1 image(s) from the attachment(s) located in notes & attachments section of the product complaint).The image(s) was reviewed, and the complaint condition for broken could be not be confirmed as the image did not show a locking screw instead showed two broken recon screws and an titanium cannulated lateral entry femoral recon nail.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Medwatch report was initially submitted on january 14, 2020.On april 10, 2020, it was advised that the report needed to be resubmitted.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2018, the patient complains of right knee pain and diagnosis of baker's cyst.Hardware in place so the patient will not be given corticosteroid injections.Definitive treatment would be the conversion of her medial unicompartmental knee arthroplasty to a total knee arthroplasty but has no interest in that currently.On (b)(6) 2019, the patient presented with bilateral knee, low back and buttock pain.On (b)(6) 2019, the patient's knees have had progression of degenerative changes in the lateral compartments and a candidate of total knee arthroplasties but is not advisable.The patient is scheduled for an interventional pain management physician to verify if her symptoms can be controlled without surgery.Until then, the patient will be on trial for tylenol #3.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: e1: initial reporter updated.G3: source updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b7: additional information.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
6.5MM TI RECON SCREW WITH T25 STARDRIVE 90MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8879093
Report Number2939274-2019-59631
Device Sequence Number11314196
Product Code HSB
UDI-Device Identifier10886982081599
UDI-Public(01)10886982081599
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.003.028
Device Catalogue Number04.003.028
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer08/15/2019
11/04/2019
11/28/2019
12/13/2019
01/13/2020
07/23/2020
07/23/2020
01/08/2021
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date09/06/2019
11/19/2019
11/29/2019
12/17/2019
04/13/2020
07/24/2020
08/04/2020
01/27/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12MM TI LAT ENTRY FEMORAL NAIL-EX/380MM/RT-S.; 12MM TI LAT ENTRY FEMORAL NAIL-EX/380MM/RT-S
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient Weight57